MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 PUREWICK FEMALE EXTERNAL CATHETER

C.R. BARD INC. (COVINGTON) -1018233 PUREWICK FEMALE EXTERNAL CATHETER
Catalog Number PWFX30
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/31/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the customer states the pw system is working fine but wants to know if we have address the issue with the pw system causing bladder infections.Rep explained we have not had any reported issues pertaining any infections.Advised she contact her doctor regarding this, she states she has and is on antibiotics.Also asked if she has been replacing the wicks every 8 hours and she stated she has been doing so; no supplies has been purchased from us since 2024 per order history.Unclear if medical intervention was provided.It's unclear if lot number was requested.No additional information provided.No troubleshooting was provided.(prepping and placement tips shared).
 
Event or Problem Description
It was reported that the customer states the pw system is working fine but wants to know if we have addressed the issue with the pw system causing bladder infections.Rep explained we have not had any reported issues pertaining any infections.Advised she contact her doctor regarding this, she states she has and is on antibiotics.Also asked if she has been replacing the wicks every 8 hours and she stated she has been doing so; no supplies has been purchased from us since 2024 per order history.Unclear if medical intervention was provided.It's unclear if lot number was requested.No additional information provided.No troubleshooting was provided.(prepping and placement tips shared).
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.The reported event is addressed within the labeling as it states: warnings: to avoid potential skin injury, never push or pull the purewick female external catheter against the skin during placement or removal.Never insert the purewick female external catheter into vagina, anal canal, or other body cavities.Discontinue use if an allergic reaction occurs.After use, this product may be a potential biohazard.Dispose of in accordance with applicable local, state and federal laws and regulations.Precautions: precautions: not recommended for patients who are:.Agitated, combative, or uncooperative and might remove the purewick female external catheter.Having frequent episodes of bowel incontinence without a fecal management system in place.Experiencing skin irritation or breakdown at the site.Experiencing moderate or heavy menstruation and cannot use a tampon do not use barrier cream on the perineum when using the purewick female external catheter.Barrier cream may impede suction.Proceed with caution in patients who have undergone recent surgery of the external urogenital tract.Always assess skin for compromise and perform perineal care prior to placement of a new purewick female external catheter.Maintain suction until the purewick female external catheter is fully removed from the patient to avoid urine backflow.Recommendations: assess device placement and patient¿s skin at least every 2 hours.Replace the purewick female external catheter every 8 to 12 hours or when soiled with feces or blood.Change suction tubing per hospital protocol or at least every thirty (30) days.A dhr could not be performed since no lot number was provided.No additional actions can be taken at this time.Corrections: a, d, f, h.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PUREWICK FEMALE EXTERNAL CATHETER
Common Device Name
PUREWICK
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key24781652
Report Number1018233-2026-02221
Device Sequence Number13270970
Product Code NZU
UDI-Device Identifier00801741189050
UDI-Public(01)00801741189050
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberPWFX30
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2026
Supplement Date Received by Manufacturer04/20/2026
Initial Report FDA Received Date04/03/2026
Supplement Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale